Sur le rang des jacobiennes sur un corps de fonctions  [ On the rank of jacobians on a function field ]
Bulletin de la Société Mathématique de France, Volume 133 (2005) no. 2, p. 275-295

Let f:𝒳C be a projective surface fibered over a curve and defined over a number field k. We give an interpretation of the rank of the Mordell-Weil group over k(C) of the jacobian of the generic fibre (modulo the constant part) in terms of average of the traces of Frobenius on the fibers of f. The results also give a reinterpretation of the Tate conjecture for the surface 𝒳 and generalizes results of Nagao, Rosen-Silverman and Wazir.

Soit f:𝒳C une surface projective fibrée au-dessus d’une courbe et définie sur un corps de nombres k. Nous donnons une interprétation du rang du groupe de Mordell-Weil sur k(C) de la jacobienne de la fibre générique (modulo la partie constante) en termes de moyenne des traces de Frobenius sur les fibres de f. L’énoncé fournit une réinterprétation de la conjecture de Tate pour la surface 𝒳 et généralise des résultats de Nagao, Rosen-Silverman et Wazir.

DOI : https://doi.org/10.24033/bsmf.2487
Classification:  11G,  11G40,  11M,  14G10
Keywords: jacobian variety, function fields, Tate conjecture
@article{BSMF_2005__133_2_275_0,
     author = {Hindry, Marc and Pacheco, Am\'\i lcar},
     title = {Sur le rang des jacobiennes sur un corps de fonctions},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {133},
     number = {2},
     year = {2005},
     pages = {275-295},
     doi = {10.24033/bsmf.2487},
     zbl = {1082.11043},
     mrnumber = {2172268},
     language = {fr},
     url = {http://www.numdam.org/item/BSMF_2005__133_2_275_0}
}
Hindry, Marc; Pacheco, Amílcar. Sur le rang des jacobiennes sur un corps de fonctions. Bulletin de la Société Mathématique de France, Volume 133 (2005) no. 2, pp. 275-295. doi : 10.24033/bsmf.2487. http://www.numdam.org/item/BSMF_2005__133_2_275_0/

[1] M. Artin & G. Winters - « Degenerate fibers and reduction of curves », 10 (1971), p. 373-383. | MR 476756 | Zbl 0196.24403

[2] L. Bǎdescu - Algebraic surfaces, Springer-Verlag, 2001, éd. roumaine, Suprafete Algebrice, 1981. | MR 1805816 | Zbl 0965.14001

[3] A. Beauville - Surfaces algébriques complexes, vol. 54, Société Mathématique de France, 1978. | MR 485887 | Zbl 0394.14014

[4] P. Deligne - « Conjectures de Weil I », 43 (1974), p. 273-307. | Numdam | MR 340258 | Zbl 0287.14001

[5] -(éd.) - Cohomologie étale (SGA 4 1/2), Séminaire de géométrie algébrique du Bois Marie, vol. 569, Springer, 1976.

[6] R. Harsthorne - Algebraic Geometry, Springer-Verlag, 1983.

[7] S. Lang - Algebraic Number Theory, Addison-Wesley, 1970. | MR 282947 | Zbl 0211.38404

[8] -, Abelian Varieties, Springer-Verlag, 1983. | MR 713430

[9] J. Milne - Étale Cohomology, Princeton University Press, 1980. | MR 559531 | Zbl 0433.14012

[10] K. Nagao - « Construction of high-rank elliptic curves », Kobe J. Math. 11 (1994), p. 211-219. | MR 1329433 | Zbl 0848.11026

[11] -, « (T)-rank of elliptic curves and certain limits coming from local points », Manuscripta Math. 92 (1997), p. 13-32. | MR 1427665 | Zbl 0870.11034

[12] H. Pohlman - « Algebraic cycles on abelian varieties of complex multiplication », 88 (1968), p. 161-180. | MR 228500 | Zbl 0201.23201

[13] D. Ramakrishnan - « Regulators, algebraic cycles and values of L-functions », Algebraic K-Theory and Algebraic Number Theory, Contemp. Math., vol. 83, American Mathematical Society, 1989, p. 183-307. | MR 991982 | Zbl 0694.14002

[14] M. Rosen & J. Silverman - « On the rank of an elliptic surface », 133 (1998), p. 43-67. | MR 1626465 | Zbl 0905.14019

[15] T. Shioda - « Mordell-Weil lattices for higher genus fibration over a curve », New Trends in Algebraic Geometry, London Math. Soc. Lecture Notes, vol. 264, Cambridge University Press, 1999, p. 359-373. | MR 1714831 | Zbl 0947.14012

[16] J. Tate - « Algebraic cycles and poles of zeta-functions », Arithmetical Algebraic Geometry, Harper and Row, New York, 1965, p. 93-110. | MR 225778 | Zbl 0213.22804

[17] -, « On the conjectures of Birch and Swinnerton-Dyer and a geometric analog », Dix exposés sur la cohomologie des schémas, North Holland, 1968, Sém. Bourbaki exposé no 306, p. 189-214. | Numdam | Zbl 0199.55604

[18] -, « Conjectures on algebraic cycles in -adic cohomology », Motives (Seattle, WA, 1991), vol. I, Proc. Sympos. Pure Math., vol. 55, American Mathematical Society, 1994, p. 71-83. | Zbl 0814.14009

[19] R. Wazir - « Arithmetic on elliptic threefolds », 140 (2004), p. 567-580. | MR 2041769 | Zbl 1060.11039